Mississippi, 2013

Hail and Damaging Winds in Mississippi, June 8 to 9, 2013

June 8 to 9, 2013 · NWS JAN · 8 events in 5 counties and zones

Showers and thunderstorms developed during the afternoon of the 8th and again during the afternoon of the 9th as an approaching disturbance interacted with a warm and moist air mass across the region. Several of these storms produced damaging winds and hail.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$30,000
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAN wrote it up.

Showers and thunderstorms developed during the afternoon of the 8th and again during the afternoon of the 9th as an approaching disturbance interacted with a warm and moist air mass across the region. Several of these storms produced damaging winds and hail.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at Jun 8, 3:13 PM CST, 2 hours 13 minutes earlier.

Area forecast discussion, Jun 8, 3:13 PM CST, 2 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
413 PM CDT SAT JUN 8 2013

.SHORT TERM...TONIGHT THROUGH MONDAY NIGHT...CONVECTION IS BEGINNING
TO DEVELOP ACROSS THE REGION AS TEMPERATURES HAVE WARMED INTO THE
MID 80S. DRIER AIR HAS BEEN IN PLACE ACROSS THE REGION TODAY BUT
MOISTURE IS SLOWLY MOVING BACK INTO THE REGION PER THE LATEST
BLENDED TPW SATELLITE IMAGERY. THE DRIEST AIR CONTINUES TO RESIDE IN
NORTHERN MISSISSIPPI...WHERE CONVECTION IS LESS LIKELY. AN UPPER
LEVEL DISTURBANCE LOCATED NEAR LAKE CHARLES WILL CONTINUE TO MOVE TO
THE EAST THROUGH THE EVENING AND OVERNIGHT. AS THIS OCCURS...CAPPING OVER
OUR REGION WILL SLOWLY DEGRADE AND MORE CONVECTION WILL BE POSSIBLE
THROUGH THIS EVENING. STORMS THAT DEVELOP COULD BECOME STRONG WITH
40-50MPH WIND GUSTS AND SMALL HAIL IN THE SOUTH WHERE BETTER
MOISTURE...LAPSE RATES AND SHEAR EXIST. ANY OF THIS ACTIVITY SHOULD
DIMINISH WITH LOSS OF DAYTIME HEATING DURING THE EVENING. AS THE
VORTICITY AXIS MOVES NORTHEAST ACROSS THE REGION LATE
TONIGHT...SEVERAL GLOBAL MODELS INDICATE THAT THIS COULD GENERATE
ADDITIONAL SHOWER/PERHAPS THUNDERSTORM ACTIVITY/AFTER MIDNIGHT
TONIGHT MAINLY ACROSS THE EASTERN HALF OF MY CWA. HI RES MODEL
GUIDANCE DOES NOT SEEM TO GRASP THIS TOO MUCH BUT HAVE LEFT IN
GUIDANCE 30-40 POPS IN THE EAST...TAPERING POPS DOWN FURTHER WEST.

FORECAST FOR SUNDAY IS A LITTLE TRICKY...DEPENDING A LITTLE ON
TONIGHT PANS OUT(ESPECIALLY FOR EAST MISSISSIPPI). MODELS SHOW THAT
THE OVERNIGHT CONVECTION IN THE EAST MAY BE ONGOING BY AND THROUGH
SUNDAY MORNING. IN ADDITION...A DEVELOPING
UPPER TROUGH AND ASSOCIATED SFC LOW...THAT IS CURRENTLY LOCATED
ACROSS THE CENTRAL PLAINS...ARE PROGGED TO TRACK EAST INTO THE GREAT
LAKES REGION. THE ARKLAMISS REGION WILL SIT BETWEEN THE INCOMING
UPPER TROUGH AND A SUBTROPICAL RIDGE ACROSS THE ATLANTIC. CURRENT
THINKING IS THAT A GREATER COVERAGE OF SHOWERS AND THUNDERSTORMS
WILL OCCUR SUNDAY AHEAD OF THIS INCOMING TROUGH AS THE REGION WILL
HAVE A BIT MORE MOISTURE TO WORK WITH...LESS CAPPING AND
TEMPERATURES REACHING AGAIN INTO THE MID TO UPPER 80S. AT THIS
TIME...THE BETTER POTENTIAL FOR ANY STRONG TO POSSIBLY SEVERE STORMS
LOOKS TO OCCUR ROUGHLY NORTHWEST OF THE NATCHEZ TRACE IN THE LATE
AFTERNOON AND EVENING. IN THIS LOCATION...BETTER FORCING FROM THE
TROUGH...BETTER SHEAR AND SLIGHTLY COLD TEMPERATURES ALOFT COULD
LEAD TO SOME WIND GUSTS UP TO 60MPH AND SMALL HAIL. IF OVERNIGHT
CONVECTION DOES IN FACT OCCUR IN THE EASTERN COUNTIES TONIGHT...THIS
SHOULD GREATLY LIMIT ANY STRONG POTENTIAL IN THAT PORTION OF THE
CWA...THOUGH STORMS WILL STILL BE POSSIBLE.

THE UPPER TROUGH WILL CONTINUE TO TRACK TO THE EAST THROUGH MONDAY
MORNING...CONTINUING TO BRING POTENTIAL FOR SHOWERS AND
THUNDERSTORMS TO THE REGION. THERE IS SOME POTENTIAL FOR THESE
STORMS TO BE BACKBUILDING SUNDAY NIGHT GIVEN WEAK 850MB FLOW AND
CORFIDI VECTORS. THIS...ALONG WITH NEAR 340K THETA-E AIR IN
PLACE...COULD LEAD TO SOME LOCALLY HEAVY RAINFALL. THE UPPER TROUGH
SHOULD BE THROUGH THE REGION BY MONDAY AFTERNOON/EVENING AND
RAINFALL CHANCES SHOULD DIMINISH WITH UPPER RIDGING BUILDING BACK
INTO THE REGION FOR MID-WEEK.

THE BULK OF THE LONG TERM REMAINS VALID. HOWEVER...HIGH TEMPERATURES
FOR MID WEEK WERE ADJUSTED SLIGHTLY DOWN. WHILE RIDGING WILL BE IN
PLACE OVER...FELT THAT MEX GUIDANCE HAD COME IN SLIGHTLY TOO WARM.
STRONG WESTERLY FLOW DOESNT LOOK TO BE PRESENT WHICH WOULD BE ONE
FACTOR TO GET SUCH HIGHER TEMPERATURES AND THE GROUND HAS BEEN VERY MOIST
LATELY. A BIT MORE DRYING WOULD BE NEEDED IN ORDER TO ACHIEVE THE
MID TO UPPER 90S. /28/

.LONG TERM...TUESDAY THROUGH SATURDAY...BY TUE THE SUBTROPICAL RIDGE OUT
WEST WILL BEGIN TO BUILD OVER THE DEEP SOUTH LEADING TO WARMING
TEMPS AND LOWER RAIN CHANCES THROUGH THE REMAINDER OF THE WEEK. BEST
CHANCE FOR ANY SHOWERS/STORMS LOOKS CONFINED TO THE HWY 84 CORRIDOR
TUE AND POSSIBLY WED AFTERNOON WHERE SEA BREEZE ACTIVITY COULD PUSH
FAR ENOUGH INLAND. ONE THING LOOKS CERTAIN...ITS GOING TO GET HOT AS
HEAT INDEX READINGS CLIMB ABOVE 100 DEGREES FOR THE FIRST TIME THIS
YEAR...POSSIBLY FOR A FEW AREAS ON TUE AFTERNOON BUT FOR SURE AT MANY
LOCALES WED AFTERNOON AND BEYOND. THE HEAT AND HIGH HUMIDITY WILL
ONLY ALLOW OVERNIGHT LOWS TO FALL INTO THE 73-75 DEGREE RANGE EACH
NIGHT...WHICH COULD PROMPT OUR FIRST HEAT ADVISORIES FOR THE YEAR
(ESPECIALLY FOR THE DELTA)...SO STAY TUNED. RELIEF DOES NOT APPEAR TO
BE IN SIGHT THROUGH THE REMAINDER OF THE WEEK...SUMMER IS HERE! /BK/

&&

.AVIATION...MOSTLY QUIET DAY PERIOD WITH THE EXCEPTION BEING AROUND
HBG WHERE BETTER PRECIP CHANCES WILL EXIST TODAY. WILL COVER WITH A
VCTS UNLESS TIMING CAN BE BETTER NAILED DOWN. ALSO...THERE COULD BE
AN ISOLATED SHOWER/STORM UP TO I-20 BY LATE IN THE AFTERNOON BUT
WILL HOLD OFF ON ANY VC WORDING UNTIL CONFIDENCE INCREASES ON
DEVELOPMENT. FOR TONIGHT...STRONG FLOW JUST OFF THE SFC LOOKS TO
SUPPORT MORE LOW STRATUS THAN FOG AND WILL LEAN TOWARD THAT.
CEILINGS LOOK TO MOSTLY BE IN THE MVFR CATEGORY WITH MAYBE A PERIOD
OF IFR. BEST POTENTIAL FOR IFR CEILINGS WOULD BE FOR HBG WITH
JAN/HKS/MEI HAVING SOME VERY LOW POTENTIAL. /CME/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       68  89  70  91 /  23  48  59  18
MERIDIAN      68  87  69  91 /  38  56  65  29
VICKSBURG     68  89  69  91 /  21  50  46  18
HATTIESBURG   70  88  71  91 /  34  55  37  46
NATCHEZ       69  87  69  89 /  22  45  33  21
GREENVILLE    67  87  70  91 /  15  50  54   5
GREENWOOD     67  89  69  90 /  21  51  67  13

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

28/BK/CME
Hazardous weather outlook, Jun 8, 2:24 PM CST, 3 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
324 PM CDT SAT JUN 8 2013

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>030-032>037-
040>043-047-048-053-092030-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-CHOCTAW-
OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-ISSAQUENA-SHARKEY-
YAZOO-MADISON MS-WARREN-HINDS-CLAIBORNE-
324 PM CDT SAT JUN 8 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST LOUISIANA...EXTREME
SOUTHEAST ARKANSAS AND PORTIONS OF CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND SUNDAY

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE SUNDAY AFTERNOON AND
EVENING. THE STRONGEST STORMS COULD CONTAIN 50 TO 60 MPH WIND GUSTS
AND SMALL HAIL. MANY STORMS WILL BE CAPABLE OF PRODUCING FREQUENT
CLOUD TO GROUND LIGHTNING STRIKES AND HEAVY DOWNPOURS.

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY

SOME STRONG STORMS ARE EXPECTED TO LINGER INTO SUNDAY NIGHT.
ADDITIONALLY...LOCALLY HEAVY RAIN MAY OCCUR FROM SLOW MOVING
STORMS.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED SUNDAY AFTERNOON AND EVENING.

MSZ060>066-072>074-092030-
ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
324 PM CDT SAT JUN 8 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR FAR SOUTHERN MISSISSIPPI.

.DAY ONE...TONIGHT AND SUNDAY

A STRONG STORM OR TWO WILL BE POSSIBLE THROUGH 8 PM FOR AREAS MAINLY
ALONG AND SOUTH OF HIGHWAY 84 FROM BUDE TO LAUREL. THE STRONGEST
STORMS COULD CONTAIN WIND GUSTS OF 40 TO 50 MPH AS WELL AS SOME SMALL
HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT FRIDAY.

MSZ031-038-039-044>046-049>052-054>059-092030-
LOWNDES-WINSTON-NOXUBEE-LEAKE-NESHOBA-KEMPER-RANKIN-SCOTT-NEWTON-
LAUDERDALE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-
324 PM CDT SAT JUN 8 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI.

.DAY ONE...TONIGHT AND SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT FRIDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

CME

In the hours before

Local storm report, Jun 8, 2:55 PM CST, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
355 PM CDT SAT JUN 08 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     HAIL             9 SSE LAUREL            31.57N 89.09W
06/08/2013  E0.50 INCH       JONES              MS   PUBLIC

            PEA TO DIME SIZE HAIL

&&

BURSE
Special weather statement, Jun 8, 3:09 PM CST, 2 hours 17 minutes before
MSZ057-082140-
JASPER MS-
409 PM CDT SAT JUN 8 2013

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
409 PM CDT SAT JUN 8 2013

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER MOSS AT 409 PM CDT...MOVING
NORTHEAST AT 15 MPH.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SOUTHERN JASPER COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3182 8908 3180 8927 3181 8932 3185 8932
      3209 8919 3198 8896
TIME...MOT...LOC 2109Z 208DEG 14KT 3183 8920

MRM
Special weather statement, Jun 8, 3:45 PM CST, 1 hour 41 minutes before
MSZ058-082215-
CLARKE MS-
445 PM CDT SAT JUN 8 2013

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
445 PM CDT SAT JUN 8 2013

A STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS AS WELL AS LOCALLY HEAVY RAINFALL WAS LOCATED 7 MILES
SOUTHEAST OF DE SOTO AS WELL AS JUST NORTH OF CRANDELL AT 444 PM
CDT...MOVING NORTHEAST AT 15 MPH.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN EASTERN CLARKE COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3189 8848 3184 8867 3183 8881 3222 8863
      3222 8843
TIME...MOT...LOC 2144Z 206DEG 13KT 3189 8866

MRM
Special weather statement, Jun 8, 4:23 PM CST, 1 hour 3 minutes before
MSZ058-082250-
CLARKE MS-
523 PM CDT SAT JUN 8 2013

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
523 PM CDT SAT JUN 8 2013

A STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER QUITMAN AND GOODWATER AT 522 PM
CDT...MOVING NORTH AT 15 MPH.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN CLARKE COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3187 8858 3185 8891 3188 8891 3222 8879
      3217 8843 3214 8843
TIME...MOT...LOC 2222Z 195DEG 12KT 3202 8872

MRM
Special weather statement, Jun 8, 4:26 PM CST, 1 hour before
LAZ026-082305-
CONCORDIA LA-
526 PM CDT SAT JUN 8 2013

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
526 PM CDT SAT JUN 8 2013

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 8 MILES SOUTHWEST OF BLACK HAWK AT 526
PM CDT...MOVING NORTH AT 15 MPH.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SOUTHWESTERN CONCORDIA PARISH SHOULD MONITOR THIS STORM
CLOSELY.

LAT...LON 3104 9172 3111 9171 3114 9173 3119 9169
      3120 9174 3121 9175 3122 9179 3126 9184
      3135 9182 3130 9157 3126 9158 3126 9165
      3123 9165 3121 9160 3104 9167
TIME...MOT...LOC 2226Z 198DEG 11KT 3110 9175

MRM
Special weather statement, Jun 8, 4:55 PM CST, 31 minutes before
MSZ048-049-054-055-082335-
SIMPSON MS-RANKIN MS-HINDS MS-COPIAH MS-
555 PM CDT SAT JUN 8 2013

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
555 PM CDT SAT JUN 8 2013

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER HOPEWELL AT 555 PM CDT...MOVING
NORTH AT 15 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTHEASTERN COPIAH...SOUTHEASTERN HINDS...SOUTHWESTERN
RANKIN AND NORTHWESTERN SIMPSON COUNTIES SHOULD MONITOR THIS STORM
CLOSELY.

LAT...LON 3212 9032 3213 9001 3187 9013 3188 9037
TIME...MOT...LOC 2255Z 197DEG 12KT 3194 9023

MRM

The radar

The Jackson/Brandon,MS radar (KDGX), 35 km away, was scanning. The volume nearest the first event began at 23:26 UTC.

Open the radar archive at this moment

Event by event

4 hail, 4 thunderstorm wind. Local standard time, as filed.

Hail, Simpson

When
June 8, 5:26 PM CST
Where
Simpson County, 0.91 mi SE of Pearl
Measured
1.75 in hail
Reported by
Public
Coordinates
32.020, -90.190

Hail, Jefferson Davis

When
June 8, 7:05 PM CST
Where
Jefferson Davis County, 2.15 mi SSW of Prentiss Arpt
Measured
1.75 in hail
Reported by
Law Enforcement
Coordinates
31.570, -89.910

Hail, Jefferson Davis

When
June 8, 7:17 PM CST
Where
Jefferson Davis County, 1.36 mi WNW of Prentiss Arpt
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
31.610, -89.920

Hail, Simpson

When
June 8, 7:45 PM CST
Where
Simpson County, 2.24 mi SE of Touchstone
Measured
1 in hail
Reported by
Public
Coordinates
31.980, -90.020

Thunderstorm Wind, Simpson

When
June 8, 7:45 PM CST
Where
Simpson County, 1.36 mi ESE of Touchstone
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
31.990, -90.030

A tree was down across a road.

Thunderstorm Wind, Hinds

When
June 9, 4:35 PM CST
Where
Hinds County, 0.58 mi W of West Jackson
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
32.320, -90.210

A tree was down on Robinson Road.

Thunderstorm Wind, Sunflower

When
June 9, 5:15 PM CST
Where
Sunflower County, 0.69 mi S of Drew
Measured
52 kt (60 mph) estimated gust
Property damage
$30,000
Reported by
Law Enforcement
Coordinates
33.810, -90.530

A tree was down on a house and car. Some power lines were also blown down in the area.

Thunderstorm Wind, Holmes

When
June 9, 6:10 PM CST
Where
Holmes County, 1.38 mi S of Lexington Moore Arpt
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
33.100, -90.020

One tree was blown down.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2013Every state in 2013This day in weather historyWarnings in Mississippi, June 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 457093, 457094, 457095, 457096, 457097, 457098, 457099, 457100.